Alert archive / Idaho / Lake Wind Advisories in 2021
Lake Wind Advisory 12, NWS Pocatello, ID
NWS Pocatello, ID issued this lake wind advisory at May 3, 2021, 1:28 PM MDT for Bannock County, Bingham County, Power County, Idaho. It took effect at May 4, 2021, 9:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2021, 1:28 PM MDT (19:28 UTC)
- In effect from
- May 4, 2021, 9:00 AM MDT
- Expired
- May 4, 2021, 9:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 32 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.5 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
004 WWUS75 KPIH 031928 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 128 PM MDT Mon May 3 2021 IDZ054-041000- /O.NEW.KPIH.LW.Y.0012.210504T1500Z-210505T0300Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 128 PM MDT Mon May 3 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to 35 mph expected. * WHERE...American Falls Reservoir. * WHEN...From 9 AM to 9 PM MDT Tuesday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous boating conditions, especially for smaller water craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn or swamp small water craft. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
3 follow-up statements
868 WWUS75 KPIH 040844 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 244 AM MDT Tue May 4 2021 IDZ054-050300- /O.CON.KPIH.LW.Y.0012.210504T1500Z-210505T0300Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 244 AM MDT Tue May 4 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 35 mph expected. * WHERE...American Falls Reservoir. * WHEN...From 9 AM to 9 PM MDT Tuesday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous boating conditions, especially for smaller water craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn or swamp small water craft. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
178 WWUS75 KPIH 041908 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 108 PM MDT Tue May 4 2021 IDZ054-050300- /O.NEW.KPIH.FR.Y.0001.210505T1000Z-210505T1500Z/ /O.CON.KPIH.LW.Y.0012.000000T0000Z-210505T0300Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 108 PM MDT Tue May 4 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM MDT WEDNESDAY... * WHAT...For the Frost Advisory, temperatures as low as 33 to 37 degrees will result in frost formation. For the Lake Wind Advisory, west winds of 20 to 25 mph with gusts up to 35 mph are anticipated this afternoon and evening. * WHERE...For the Frost Advisory, all of the Lower Snake River Plain. For the Lake Wind Advisory, the American Falls Reservoir. * WHEN...For the Frost Advisory, from 4 AM to 9 AM MDT Wednesday. For the Lake Wind Advisory, until 9 PM MDT this evening. * IMPACTS...Strong winds and rough waves on area lakes can create hazardous conditions for small water craft. Frost can kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. Take steps now to protect tender plants from the cold. && $$ IDZ051>053-050300- /O.NEW.KPIH.FR.Y.0001.210505T1000Z-210505T1500Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 108 PM MDT Tue May 4 2021 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM MDT WEDNESDAY... * WHAT...Temperatures as low as 33 to 37 degrees may result in frost formation. * WHERE...Deserts and Upper Snake River Plain. * WHEN...From 4 AM to 9 AM MDT Wednesday. * IMPACTS...Frost can kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
177 WWUS75 KPIH 050254 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 854 PM MDT Tue May 4 2021 IDZ054-050400- /O.EXP.KPIH.LW.Y.0012.000000T0000Z-210505T0300Z/ /O.CON.KPIH.FR.Y.0001.210505T1000Z-210505T1500Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 854 PM MDT Tue May 4 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM MDT WEDNESDAY... ...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Winds have become northeast and will remain elevated for a couple of hours. Expect winds to turn back to the southwest and be relatively light on Wednesday with high pressure building in. * WHAT...For the Frost Advisory, temperatures as low as 33 to 37 degrees will result in frost formation. * WHERE...For the Frost Advisory, all of the Lower Snake River Plain. For the Lake Wind Advisory, the American Falls Reservoir. * WHEN...For the Frost Advisory, from 4 AM to 9 AM MDT Wednesday. For the Lake Wind Advisory, until 9 PM MDT this evening. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ IDZ051>053-050400- /O.CON.KPIH.FR.Y.0001.210505T1000Z-210505T1500Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 854 PM MDT Tue May 4 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM MDT WEDNESDAY... * WHAT...Temperatures as low as 33 to 37 degrees may result in frost formation. * WHERE...Deserts and Upper Snake River Plain. * WHEN...From 4 AM to 9 AM MDT Wednesday. * IMPACTS...Frost can kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this lake wind advisory went out at May 3, 1:25 PM MDT, 3 minutes earlier.
Area forecast discussion, May 3, 1:25 PM MDT, 3 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 125 PM MDT Mon May 3 2021 .SHORT TERM...Tonight through Wednesday night. Early afternoon satellite imagery showed a low pressure trough exiting east across the Dakotas and 4-corners region as a flat upper ridge remained anchored over California and Oregon. Looking upstream, the next upstream Pacific disturbance was noted shearing into WRN Canada. Focusing a little closer to home, radar imagery was showing some weak convective activity extending along the front range to the CNTRL and NRN mountains from Sun Valley to Arco to Spencer along with some residual activity across the ERN mountains. Numerical models show a modest increase in the convective coverage through the remainder of this afternoon and then dying off quickly by sunset. The next upstream disturbance is set to shear SE through the NRN Rockies late tonight and Tuesday resulting in a good chance of showers across the CNTRL and NE mountains and perhaps even sneaking out into the Snake River Plain. Along with the precipitation, we are expecting breezy conditions through the Snake River Plain and thus a Lake Wind Advisory has been issued for American Falls Reservoir for Tuesday. Winds look to peak just under the broader Wind Advisory category late Tuesday afternoon and evening. The showers should come to an end after midnight Tuesday night with clearing skies and much colder temperature expected by Wednesday morning. In fact, a broad area of 31 to 38 degree temperatures are expected throughout the Snake Plain and Eastern Magic Valley with a Frost/Freeze Warning on the docket for Tuesday's forecast issuance. By Wednesday, a ridge of high pressure builds over the region for drier conditions with the associated warmer temperatures following Thursday (more on that below). Huston .LONG TERM...Thursday through next Monday. Deterministic models are pushing a ridge axis to the east on Thursday afternoon while an amplified upper trough sits off the Pacific coast. On Thursday evening the trough will rotate through the PAC NW and into the Central Mountains, where we will see our next chance of showers and even some early evening thunder. On Friday we'll see a cold front push through southeast Idaho, lowering snow levels and boosting winds across the Snake Plain. Have adjusted Friday's wind forecast higher than NBM output, but short of MEX guidance. Unsettled weather will continue through the weekend as models keep us under the influence of an upper low or trough. Ensemble clusters are split on this issue, though most support a closed upper low in the area through Monday. Showers and afternoon thunderstorms can be expected through the weekend--perhaps a cold air funnel or two. Temperatures getting into the 30s at night, so may be dealing with some frost/freeze headlines as well. Hinsberger && .AVIATION...Radar at TAF issuance showed an area of showers over the Southeastern Highlands and Central Mountains. Updated SPC Day 1 outlook highlighted the area east of Interstate 15 for general thunderstorms. As a result, have included VCTS in DIJ this afternoon. Elsewhere, VCSH can be expected except for BYI. An approaching shortwave will boost the winds late tomorrow morning, and will bring VCSH again to SUN in the afternoon. All sites should remain predominantly VFR. Hinsberger && .PIH WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory from 9 AM MDT Tuesday through 9 PM MDT Tuesday for IDZ054. &&
Nearby
Lake Wind Advisories in Idaho, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.